Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 4, 2014, 10:14 AM CDT for Martin County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 10:14 AM CDT (15:14 UTC)
- Expired
- Aug 4, 2014, 11:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS83 KMPX 041514 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1014 AM CDT MON AUG 4 2014 MNZ091-092-041600- FARIBAULT-MARTIN- 1014 AM CDT MON AUG 4 2014 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER EASTERN FARIBAULT AND WESTERN MARTIN COUNTIES THROUGH 1100 AM CDT... AT 1010 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS OVER FAIRMONT AND GRANADA. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...RAINFALL AMOUNTS UP TO AN INCH MAY OCCUR WITH THESE STORMS AS WELL CAUSING PONDING OF WATER ON ROADWAYS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FAIRMONT. HUNTLEY. GUCKEEN. EAST CHAIN. ELMORE. LAT...LON 4350 9403 4350 9444 4365 9456 4376 9419 TIME...MOT...LOC 1511Z 321DEG 10KT 4361 9437 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:53 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 6:53 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 653 AM CDT MON AUG 4 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 237 AM CDT MON AUG 4 2014 SMALL CLUSTERS OF THUNDERSTORMS CONTINUE EARLY THIS MORNING DUE TO A WEAK UPPER WAVE PUSHING ACROSS THE UPPER MISSISSIPPI VALLEY AND SOME ELEVATED INSTABILITY. A DIFFUSE FRONT STRETCHING FROM SWRN MN TO ECNTRL MN AND NRN WI WILL SINK SOUTH SOME TODAY AS HIGH PRESSURE BUILDS INTO THE UPPER GREAT LAKES. A REJUVENATION OF SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN BY LATE MORNING AND EARLY AFTERNOON NEAR AND SOUTH OF THE FRONT. THERE SHOULD BE TWO MAIN AREAS OF CONVECTIVE DEVELOPMENT. ONE WOULD BE IN ADVANCE OF THE CURRENT WAVE WHICH IS GENERATING SLOW MOVING THUNDERSTORMS IN THE EAU CLAIRE AREA. THIS WILL IMPACT PRIMARILY SERN MN AND SRN WI THIS AFTERNOON. THE OTHER WOULD BE OVER SCTRL ND INTO ERN SD WHERE THE NEXT WAVE WILL BE PUSHING IN DURING THE NEXT SEVERAL HOURS. THERE ARE ALREADY LARGER CLUSTERS OF STORMS IN ADVANCE OF IT OVER ERN MT AND SWRN SD. THE HRRR...MPX WRFARW...AND HOPWRF SEEM TO HANDLE THIS IDEA PRETTY WELL. THE GLOBAL MODELS HOWEVER...PERHAPS NOT SO MUCH. QPF ON THEM SEEM MUCH OVERDONE ACROSS SOUTHERN MN. WITH THE LACK OF FOCUS ASIDE FROM THE DIFFUSE COLD FRONT IN THIS AREA...ISO-SCT COVERAGE IS ABOUT ALL THAT CAN BE REALIZED. TEMPERATURES HAVE EXCEEDED EXPECTATIONS BY SEVERAL DEGREES DURING THE LAST FEW DAYS...SO CONTINUED THE TREND AND INCREASED HIGHS A FEW DEGREES ABOVE GUIDANCE. THE FRONT WILL MOVE OUT OF THE REGION TONIGHT WITH CLEARING SKIES. DRIER AIR FROM THE NORTHEAST SHOULD MITIGATE WIDESPREAD FOG DEVELOPMENT SOMEWHAT...BUT STILL THINK AREAS OF FOG ARE CERTAINLY POSSIBLE OVER CENTRAL MN AND WRN WI WHERE CLEAR SKIES ARE MOST PROBABLE AND LOWS DROP INTO THE MID-UPPER 50S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 237 AM CDT MON AUG 4 2014 ISSUES IN THE LONG TERM REMAIN OVERALL PATTERN EVOLUTION IN REGARDS TO SHORT WAVE ENERGY OVER THE PACIFIC NORTHWEST...MOVING EAST INTO RIDGING DEVELOPING ALOFT OVER THE CENTRAL PLAINS. INITIALLY...THE DETERMINISTIC MODELS ARE IN FAIR AGREEMENT WITH THE EVOLUTION OF A STRONGLY FORCED AREA OF RAIN/EMBEDDED THUNDER DROPPING SOUTHEAST ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA MAINLY TUESDAY NIGHT AND WEDNESDAY. STRONG MID LEVEL FRONTOGENESIS CHANNELED ALONG THIS REGION BEING FORCED BY THE RIGHT ENTRANCE REGION OF THE 100 KT H25 UPPER JET. BOTH THE NAM AND GFS DEVELOP A BAND OF 1 INCH PLUS RAINS OVER THE SOUTHWEST PORTION OF MN AND INTO IOWA. THE 00Z ECMWF DROPPED THIS AREA A BIT FARTHER TO THE SOUTH...BUT STILL AFFECTS THE FAR SOUTHERN INTO SOUTH CENTRAL MN...ALONG AND SOUTH OF THE OF I90. WILL CONTINUE THE LIKELY POPS DOWN IN THE CORRIDOR FOR NOW. AFTER WEDNESDAY...THE LONG TERM MODELS DIVERGE...WITH THE ECMWF RETURNING TO A STRONGER SHORT WAVE MOVING ACROSS THE NORTHERN PLAINS INTO FRIDAY. DIFFICULT TO DISCERN OVERALL AMOUNT OF MOISTURE THAT WILL REMAIN WITH THIS SYSTEM...IN THE WAKE OF THE STRONG WAVE THAT EXITS TO TH SOUTHEAST ON WEDNESDAY. WILL RETAIN SOME SMALL CHANCE POPS...MAINLY OVER THE MN PORTION OF THE CWA THROUGH FRIDAY. OVERALL MODEL TRENDS WILL CONTINUE TO BE MONITORED TO SEE IF SOME REDUCTION IN OVERALL PRECIPITATION PATTERN CAN BE DONE FOR THIS PART OF THE FORECAST. FINALLY...THE NEXT STRONG WAVE IS FORECAST TO ARRIVE SOMETIME OVER THE WEEKEND. THE GFS IS FASTEST WITH THIS SYSTEM...WITH THE ECMWF DRAGGING A FRONT THROUGH SUNDAY NIGHT INTO MONDAY. WILL HAVE TO HOLD ONTO SOME LOW POPS INTO THE WEEKEND BECAUSE OF UNCERTAINTY IN THE MODELS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 632 AM CDT MON AUG 4 2014 BIGGEST CONCERN TODAY IS WHEN AND WHERE STORMS FIRE. A COUPLE CELLS ARE CURRENTLY LOCATED ALONG A COLD FRONT NEAR EAU AND DXX. DRIER AIR WILL INCH SOUTHWARD TODAY BEHIND THE FRONT. THINKING NOT MUCH WILL FORM NORTH OF THE FRONT PER MODEL UNANIMITY. INSTEAD...ANY ACTIVITY WILL BE CONFINED TO SRN MN AND PORTIONS OF WI WHERE INSTABILITY WILL BE GREATER. ISO-SCT COVERAGE AT BEST WITH THE MOST WIDESPREAD ACTIVITY LIKELY ACROSS SRN WI AND ERN SD PER SHORT TERM DISCUSSION ABOVE. HAVEN/T MENTIONED PRECIP IN ANY TAF DUE TO LOW PROBABILITY...BUT TRENDS WILL CONTINUE TO BE MONITORED. KMSP...COLD FRONT WENT THROUGH AROUND 11Z WITH WINDS NOW NORTHEAST. THIS SHOULD KEEP THE BEST CHANCES FOR SHRA/TSRA SOUTH OF THE TERMINAL THIS AFTERNOON. VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH WINDS REMAINING LIGHT. /OUTLOOK FOR KMSP/ TUESDAY THROUGH THURSDAY...VFR EXPECTED... BRIEF MVFR POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH A CHANCE OF SHRA/TSRA. MAINLY EAST WIND 10 KT OR LESS INCREASING TO 10 TO 15 KT THURSDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Aug 4, 3:48 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 AM CDT MON AUG 4 2014 MNZ041-047-048-054>058-064>067-073>077-082>085-091>093-051200- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 348 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AREA POSSIBLE TODAY AND EARLY TONIGHT. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THE PERIOD. THE GREATEST CHANCES ARE EXPECTED OVER SOUTH CENTRAL MINNESOTA TUESDAY NIGHT INTO WEDNESDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ042>045-049>053-059>063-068>070-078-WIZ014-023-024-051200- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-GOODHUE-POLK-ST. CROIX-PIERCE- 348 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND WILL LINGER INTO THE WEEKEND. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ015-016-025>028-051200- BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 348 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY TONIGHT. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS RETURNS OVER THE WEEKEND. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 10:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1014 AM CDT MON AUG 4 2014 MNZ091-092-041600- FARIBAULT-MARTIN- 1014 AM CDT MON AUG 4 2014 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER EASTERN FARIBAULT AND WESTERN MARTIN COUNTIES THROUGH 1100 AM CDT... AT 1010 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS OVER FAIRMONT AND GRANADA. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...RAINFALL AMOUNTS UP TO AN INCH MAY OCCUR WITH THESE STORMS AS WELL CAUSING PONDING OF WATER ON ROADWAYS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FAIRMONT. HUNTLEY. GUCKEEN. EAST CHAIN. ELMORE. LAT...LON 4350 9403 4350 9444 4365 9456 4376 9419 TIME...MOT...LOC 1511Z 321DEG 10KT 4361 9437
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:14 PM CDT | Special Weather Statement | MPX | Ramsey | 61 min |
| Aug 3, 10:11 PM CDT | Special Weather Statement | MPX | Washington | 64 min |
| Aug 3, 10:21 PM CDT | Special Weather Statement | MPX | Goodhue | 54 min |
| Aug 4, 10:16 AM CDT | Special Weather Statement | MPX | Martin | 44 min |
| Aug 4, 10:59 AM CDT | Special Weather Statement | MPX | Faribault | 46 min |
| Aug 4, 4:19 PM CDT | Special Weather Statement | MPX | Chippewa | 41 min |
| Aug 4, 5:36 PM CDT | Special Weather Statement | MPX | Eau Claire | 114 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.